Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Penis looks slightly bloody with breaks. Is it fungus related?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
What would cause penis to look slightly bloody with breaks in it? Would this be related to a fungus, although none is apparent?
Posted Thu, 19 Apr 2012 in Skin Rash
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.
It seems that you might be having balanitis, a inflammatory state of the glans penis. It can be caused by bacterial or fungal infection.
It could have occurred due to abrasion of the penis during a sexual encounter or masturbation. Since the penis is a highly vascular organ, any slight superficial injury will appear like a red or bluish "Angry" looking lesion. But this is a benign condition and heal on its own and subside on its own. Since you have a history of diabetes, the healing might be delayed.
Application of 1 % Hydrocortisone cream to the red and inflammed part of the penis might help reduce the discomfort and sensitivity.
In addition taking medication like Ibuprofen 400 mg three times a day will help in early resolution of the symptoms.
In addition development of symptoms including fever, mucopurulent discharge, burning micturition, ulceration, bleeding from the discolored areas of the penis and enlarged lymph nodes in the groin are symptoms that you should watch out for. In such a situation consulting a doctor for an examination might be helpful.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor